# SDR 2010FA0001191

- Difficulty date: October 2, 2010
- Submitted: November 21, 2010
- Operation: General aviation
- Aircraft: N2267G
- Make and model: Cessna 182B
- Aircraft serial: 51567
- Aircraft time: 2,400 hours
- Engine: Cont O470*
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ALTITUDE 11,000 (VFR ON TOP - IFR FLIGHT PLAN) DURING CRUISE FLIGHT THE GARMIN GPS 430W FAILED TO THE DR MODE. SATELLITE ACQUISITION WAS LOST. AFTER ABOUT 30 MINUTES IT RE-ACQUIRED THE SATELLITES AND CONTINUED TO FUNCTION TO DESTINATION. TRANSITIONED TO A GARMIN 496 WHILE THE 430 WAS IN DR. NOTE: THE GARMIN 430 IS MORE USEFUL IN DR MODE THAN TURNED OFF. IF YOU CYCLE THE 430 WHILE IT IS IN DR MODE, IT WILL NOT COME BACK ON. IT ALSO FAILED THE NEXT DAY.  A COUPLE OF DAYS LATER IT FUNCTIONED COMPLETELY NORMALLY ON THE WAY BACK. 4:00 HRS.  AVIONICS SHOP CALLED GARMIN BUT NO CAUSE OF THE FAILURE COULD BE DETERMINED. IT HAS NOT MALFUNCTIONED SINCE. (11-20-10)
